MAUDE Adverse Event Report: ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a duramax stacked tip 24cm str.Basic kit, 5-up pg.During a procedure, it was reported that the catheter was coming off the tunneler.The white boot that slides over catheter, to lock in place, was loose and the catheter slipped through it and off the tunneler.The clinician had to remove the white boot from inside the patient.The clinician was able to reattach the catheter to the tunneler and proceeded to finish the procedure with all the same device and accessories.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description could not be confirmed as no tunneler, tunneler sleeve or dialysis catheter samples were returned.Without receiving complaint samples for evaluation a definitive root cause for this event could not be determined.A potential root cause is tunneler pulling through sleeve during catheter tunneling operation.Based on similar reported complaints for tunneler 10006108 pulling through/detaching from the tunneler sleeve (10006082), the potential root cause of this issue is tunneler od dimensions (tapered section) where it mates with tunneler sleeve.No returned tunneler samples have been observed to be out of specification for the od dimensions.The damaged condition of the returned tunneler sleeves has prevented id dimensions from being taken.The use and performance of the tunneler with sleeve is also dependent on end user technique, e.G.Size of tunnel incision and force applied.A review of the device history records was performed for the indicated packaging and assembly/accessory/component lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, supplied to the end user: "use blunt dissection to create the subcutaneous tunnel opening.Attach the catheter to the trocar (a slight twisting motion may be helpful).Slide catheter tunneling sleeve over the catheter making certain that the sleeve covers the distal tip of the catheter.Insert the trocar into the exit site and create a short subcutaneous tunnel.Do not tunnel through muscle.The tunnel should be made with care in order to prevent damage to surrounding vessels.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Caution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Correction to section e1.Due to copy/paste error, reporter's name was entered as the upn of the product.The reporter's name has been added.

Brand Name
DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key12206951
Report Number1319211-2021-00054
Device Sequence Number4318040
Product Code MSD
UDI-Device IdentifierH787103028035
UDI-PublicH787103028035
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302803
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1